Jump to content

Lorazepam taper at 67 yrs young


[Po...]

Recommended Posts

Sorry, forgot to write message.  Tapering off Lorazepam.  Starting 4th month.  On 1mg at night for 1 year, then 1mg 3 times a day for 2 months.  Tapering off .5 each time.  Need help with next taper.
Link to comment
Share on other sites

[0c...]

Popcornlady11,

 

Welcoming you to BenzoBuddies.

 

You will find plenty of support here.

 

Sigma.

 

 

Link to comment
Share on other sites

Not real sure how to use the site yet.  I am in the process of tapering from 1mg lorazepam to .5mg.  I have dropped the morning .5 and am only taking the .5 at night.  I am on day 10 and still having dizziness, hot flashes, etc.  I wonder if I should keep going as I've already been thru 10 days of this.  I hate to go backward.  I do want to continue to .5 at night. Does anyone have any ideas
Link to comment
Share on other sites

If you feel like you can handle it where you are at right now then hopefully you won't have to go backwards or dose correct.  It might be a good idea to hold where you are for a while to see if you feel more stable, and then slow your taper down when you feel ready to move forward.  Make your next cut a 10% reduction - or less - of your current dose and then see how you feel.  However, if you are really suffering since your last cut and don't feel that you can deal with the onslaught of s/x, then perhaps a dose correction may be an option for you.  It is entirely up to you.  This is your taper, and remember that you are in control.
Link to comment
Share on other sites

I do not need to be going thru this at this time of my life.  Bet we all feel that way.  I am just  thankful that I don't have young children to take care of.  I have a wonderful husband and an understanding family.

 

I was on .5mg of lorazepam for sleep and occasional anxiety.  Then I ended up in the hospital and went home with a prescription for 1mg for sleep and anxiety. This worked fine for a long time.Then I went to the doctor for  blood tests and  was put on cholesterol medication.  I got sicker and  found I needed more lorazepam - 1mg 3 times a day.  Just got worse.  Tummy problems. etc.  Quit the cholesterol medicine.  The Dr. tried anxiety medication that you use once a day.  Got sick from that.  Seems I am allergic to the binders in the pills.  Stomach problems, etc.

 

Decided to taper  from lorazepam.  Read the blogs here before becoming a member.  Knew not to go fast.  Doctor said to go down by .5, when feeling good,  go down again. He said when I got to 1mg I should just be able to quit.  I thought that would be too fast.  Dumb me I went from 1mg to .5mg without realizing this was a 50% reduction.  So after 10 days on .5 and bad withdrawal went to .75mg  the next day.  That didn't do it, so today I had .5mg in morning and will have .5mg at night.  When I level out I will taper much more slowly.  I just hate that I suffered for 10 days and had to restart.

Link to comment
Share on other sites

[0c...]

Popcornlady11,

 

It's good that you have a loving supportive husband.

We have to do what we can to get off these Benzo's! I had to reinstate once because a doctor told me it would be fine to drop 5mg of Klonopin.  :o

Now, I'm on my way tapering off the Benzo and looking forward to a better life.

 

Hang in there!  :mybuddy:

 

Link to comment
Share on other sites

Hi Popcornlady11

 

Glad you found us, you're not alone in your battle with this drug. Unfortunately many of us found out the hard way like you did how powerful it can be.

 

There are other buddies here in their 60's as well, so you're not alone there either. We're here to support you along the way.

 

Welcome to BB's :)

 

 

Link to comment
Share on other sites

I'm 52 and just got off lorazepam 4 months ago.  I have to say it was not easy, but I'm much better for it now.  My sleep is still a mess, but it does come back.  Welcome to BB, it's a good place to be during this time.  slow is good.  see you on the forums.  Take care.
Link to comment
Share on other sites

Dear Popcorn Lady, You and I are very similar. We are both in our sixties, except that I'm much younger  having just turned 63  :laugh: I'm at a disadvantage because I took benzos for over 40 years. My doctor gave me Librium for social anxiety. I was innocently hooked. tried to get off a few times but the he'll I endured put me right back on. The doctor said I needed it like a diabetic needs insulin. I believe him. that was before there was so much information out there about benzos. Six years ago I tried AGAIN without success but my poor body just went berserk. I was put on Klonopin and once again was convinced I needed the medication. Then last year after I was sick of all my anxiety or tolerance withdrawal, I got THE LINDEN METHOD. One of the things you needed to you was get off of benzos in order to get better. I panicked big time. That was impossible for me, or was it? Then I got the book, BENZO-WISE. It became my bible. I read it over and over. Could this be for real? I knew I was in trouble. I was determine to give it my best shot . I took 13 months to taper my Klonopin. From the end of March 2011 until April 24th 2011, I tapered down VERY VERY slowly. I' m still suffering with severe anxiety and all it's symptoms but I have NOT reinstated. I do not want to give up. BB help me, we'll all help you. Together we can do it. I won't give up on you if you don't give up on me. Tell your husband not to give up on you. I gave my husband A LOT of turmoil and still do but it's not as bad ( I'd like to believe that )  but you will get through this. I will try and find you because after so long on the Introductory forum, you must move elsewhere because BB stop responding there. I'm just finding that out. Read my blog under INTRODUCTION in I'm so scared. And GOOD LUCK, we can do it.
Link to comment
Share on other sites

Lorazepam switched to Valium and then taper sucks at 49 as well.  I feel your pain!  I have RA, Chronic Pancreatitis, Sjogrens and Diverticulitis.  I don't tell you this to show off, just to say that it can always be worse!  One thing I never say any more is that it can't get any worse.  :)  And as bad as I have it, there are others, like my cousin with Lupus, Scleroderma, MS, RA and Sjogrens and is dying at 64 who is much worse off.

 

I have taken Lorazepam for 8 years at night to sleep having no idea how truly bad it was.  RA got bad and they prescribed more opiates and hooked me on those.  The one lady in detox that I found confort in was in her 60's, God bless her.  There I was in a place with drug dealers, strippers and prostitutes coming off opiates that had been given to me for long term pain management by a doctor.  It can always get worse.

 

Keep in mind that they use benzodiazepines for sedation in the hospital.  My mother had a quadrupole bypass and valve replacement and they used them on her while she was in chemical coma and for weeks afterwards to keep her calm.  When they cut her off in the hospital (she was there for 3 months), she went through HORRIBLE anxiety that they called ICU Psychosis.  She suffered for months and even at two years later she still calls me when she has a panic attack.  I know it was from Benzo withdrawls!

 

Take it slow and do it right with the Ashton manual.  Once your through this mess, it will become a distant memory.  I am still in the switch to Valium before the taper, but all is going as planned.  You can do it!

 

Sincerely, Samiam711

Link to comment
Share on other sites

Hello Popcornlady,

 

Looks like you and I have some things in common.  I also am 67 years old and tapering from lorazepam.  MY hubby is also supportive.  I should say that,  also like you,  I do not have young children to take care of.  :laugh:

 

I hope that you really mean it, that you really are 67 years young.  Life can be wonderful, even at 67, but oh man, I have had a rough few days; however, my tapering has basically been quite smooth, for a young chick like me.:)  Tapering has  me feel younger, even though there are some difficult days. My mind is beginning to feel really clear.   I have had some difficult times the past few days, though, but there could be a window soon...I hope, for us both.  I hope you get stabilized on your lorazepam and start tapering again before long.  Can't be free soon enough from this lorazepam I've been on for over 20 years.  But I realize that slower is better..not only from  information I've received fro bb, but from experience, too.

 

Wishing you well,

Kat

 

 

 

 

 

 

Link to comment
Share on other sites

I found you! I answered you in my blog, I'm so scared, so go there to read it. I see you're online now so I hope you look. I am thinking of you but I must get dinner going now. These blogs are really keeping me busy. I no longer feel so alone. I'll check in later.
Link to comment
Share on other sites

Hi Popcornlady!

 

I am tapering from lorazepam too.  I just had another cut today from 0.75 to 0.625 mg.  I dose 3 times per day and am dry cutting for as long as I can.  I was chicken to make this cut for several days, but I finally did!  I had some weepy moments today, but I am hanging in there.  This is very hard, but you can do it!  You are so fortunate to have a supportive husband.  This is an awesome forum with so much support.  I couldn't do it without them!  Welcome!

 

Midwest :smitten:

 

 

Link to comment
Share on other sites

Hi popcornlady11.

 

I posted to your blog about your taper concerns.

 

Also, I merged your two introductin threads, because we only allow one per member on the introduction board.  Feel free to start new threads in other areas of the forum. ;)

 

Hope you have a good day! :)

Link to comment
Share on other sites

  • 10 months later...
×
×
  • Create New...